Alert archive / Florida / Tornado Warnings in 1993
Tornado Warning 18, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Oct 30, 1993, 5:24 AM EDT for Marion County, Florida. It was in force for 36 min.
The area
The counties it named.
The facts
- Issued
- Oct 30, 1993, 5:24 AM EDT (09:24 UTC)
- Expired
- Oct 30, 1993, 6:00 AM EDT
- In force
- 36 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Marion County, FL
The nearest sounding before it
Jacksonville, FL (KAYS), launched 00:00Z, 9.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDAB 300925 TORDAB FLC083-301000- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 524 AM EDT SAT OCT 30 1993 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 600 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL FLORIDA ...NORTHERN MARION COUNTY NATIONAL WEATHER SERVICE RADAR INDICATED A POSSIBLE TORNADO 15 MILES NORTHWEST OF OCALA MOVING NORTHEAST AT 35 MPH. MARION COUNTY SHERIFFS OFFICE REPORTED DAMAGE 15 MILES WEST OF OCALA ON HIGHWAY 40 AS A RESULT OF THIS THUNDERSTORM. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDJY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Oct 30, 3:01 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Oct 30, 3:01 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 300 AM EDT SAT OCT 30 1993 ...CORRECTIONS TO TIME REFERENCES AND COUNTY GROUPINGS FOR FORECASTS AND LAKE WIND ADVISORY... POWERFUL STORM SYSTEM FORECAST TO MOVE FROM NORTHERN GULF OF MEXICO NORTHEAST UP THE APPALACHIANS TODAY AND TONIGHT...DRIVING A STRONG COLD FRONT ACROSS THE REGION SATURDAY EVENING. AHEAD OF THE COLD FRONT...SHOWERS AND THUNDERSTORMS...WHICH ARE LIKELY TO BE STRONG AND MAY BECOME SEVERE...WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING. WE'LL BE IN THE RIGHT ENTRANCE REGION OF A FORECAST 130 KT PLUS UPPER LEVEL JET AND WITH A TIGHT PRESSURE/HEIGHT GRADIENT AND STRONG FRONT APPROACHING...LOW LEVEL CONVERGENCE AND ASCENT WILL BE IMPRESSIVE. WE'RE ISSUING A LAKE WIND ADVISORY AS PRESSURE GRADIENTS SUPPORT A STRONG SOUTHWESTERLY BREEZE ALL DAY. WINDS LIKELY TO BE EVEN STRONGER IN AND NEAR THUNDERSTORMS DUE TO HIGH WINDS ALOFT. ALTHOUGH THE ANTICIPATED ROUND OF HEAVY SHOWERS AND THUNDERSTORMS HIGHLIGHTS FORECAST...BLAST OF COOLER AND DRIER AIR ON A FRESH WEST-NORTHWEST WIND ON SUNDAY WILL KEEP THE MERCURY FROM RISING MUCH FROM OVERNIGHT LOWS...AND SUNDAY NIGHT WILL BE THE COLDEST NIGHT OF THE FALL BY FAR. 1...VOLUSIA LAKE SEMINOLE ORANGE OSCEOLA 2...BREVARD INDIAN RIVER MCO 86/64/69/46 6710 DAB 85/62/67/44 6710 MLB 85/68/71/48 5720 .MLB...LAKE WIND ADVISORY OSCEOLA ORANGE LAKE SEMINOLE VOLUSIA PETERSEN
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 11:00 AM EDT | Severe Thunderstorm Warning | MLB | Marion | 60 min |
| Oct 30, 12:18 PM EDT | Severe Thunderstorm Warning | MLB | Flagler | 57 min |
Nearby
Tornado Warnings in Florida, 1993Every tornado warning in 1993Tornadoes in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.